MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, INC. MEGADYNE; ELECTROSURGICAL DISPERSIVE ELECTRODE

ETHICON ENDO-SURGERY, INC. MEGADYNE; ELECTROSURGICAL DISPERSIVE ELECTRODE
Model Number RS271A30
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Electric Shock (2554)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As neither a lot number nor samples have been made available to us, no analyses of dispersive electrodes could be performed.We have requested several times for additional information and the device involved in the incident but have not received either.We have repeatedly requested clarification from the initial reporter and the device involved but as of today not received any.Based on the information provided so far, an investigation is impossible.We will continue to request for further information and provide a follow up report once we will receive it.
 
Event or Problem Description
On (b)(6) 2021 we have been informed about an incident involving a dispersive electrode.An unknown procedure was performed at university of louisville hospital in the us.A megadyne dispersive electrode catalog number 0855c (our model rs271a30) and an unknown generator were used.The user report stated: "it was reported by the sales rep [representative] that during an unknown procedure, surgeon was shocked by electric current when using bovie and pick ups during case." no further information was provided despite repeated requests.
 
Event or Problem Description
On (b)(6), 2021 we have been informed about an incident involving a dispersive electrode.An unknown procedure was performed at university of (b)(6) hospital in the us.A megadyne dispersive electrode catalog number 0855c (our model rs271a30) and an unknown generator were used.The user report stated: "it was reported by the sales rep [representative] that during an unknown procedure, surgeon was shocked by electric current when using bovie and pick ups during case." no further information was provided despite repeated requests.
 
Additional Manufacturer Narrative
As neither a lot number nor samples have been made available to us, no analyses of dispersive electrodes could be performed.We have requested several times for additional information and the involved device in the incident but have not received either.Despite repeated requests no further information has been made available.Our distributor informed us that "this file has been completed and is in closed status." in any case, the incident described occurred not at the site of the dispersive electrode but at the active electrode's / the pencil's.The root cause for the arcing observed at the pencil needs to be searched for at the pencil and the active electrode.We therefore consider the investigation closed and no further conclusion can be drawn.

Brand Name
MEGADYNE
Common Device Name
ELECTROSURGICAL DISPERSIVE ELECTRODE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
LEONHARD LANG GMBH
archenweg 56
innsbruck, tirol 6020
AU   6020
Manufacturer Contact
bernhard ladner
archenweg 56
innsbruck, tirol 6020
AU   6020
MDR Report Key13041992
Report Number8020045-2021-00025
Device Sequence Number17498721
Product Code GEI
UDI-Device Identifier39005531507778
UDI-Public(01)39005531507778
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K063161
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberRS271A30
Device Catalogue Number0855C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2021
Supplement Date Received by Manufacturer11/29/2021
Initial Report FDA Received Date12/20/2021
Supplement Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown